Kentucky, 2007

Damaging Wind in Kentucky, June 2, 2007

June 2, 2007 · NWS PAH · 1 event in 1 county or zone

Isolated severe thunderstorm events occurred during the warmest part of the day. An upper level low over the north central Plains and a moist southerly low level flow contributed to the storms.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$9,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PAH wrote it up.

Isolated severe thunderstorm events occurred during the warmest part of the day. An upper level low over the north central Plains and a moist southerly low level flow contributed to the storms.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before the first event at Jun 2, 1:07 PM CST, 4 hours 8 minutes earlier.

Area forecast discussion, Jun 2, 1:07 PM CST, 4 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
207 PM CDT SAT JUN 2 2007

.DISCUSSION...
FORECAST FLAVOR THIS PACKAGE IS HONED IN ON THE GENERAL PATTERN
CHANGE GOING ON THE SYNOPTIC LEVEL OVER TIME. AS BARRY RIDES NE
ALONG THE SE COAST TONIGHT...IT INTERACTS WITH THE INCOMING LOW FROM
THE NORTHWEST AND HELPS INFLUENCE THE CARVE OUT OF A BROAD
TROFFINESS OVER THE MID SOUTH/QUAD STATE IN THE NEXT 48 HOUR PERIOD.
THIS WL KEEP POPS GOING FOR THE NEAR TERM...WITH DUE CONSIDERATION
TO PROXIMITY OF FRONTAL BOUNDARY AND OF COURSE THE DIURNAL FLARE.

AS PATTERN SHIFT OCCURS...WE LIKE HPC HANDLE OF FRONTAL
BOUNDARY...INTRODUCING INTO FA AND THE FIZZLING W/ TIME. NET EFFECT
HERE WILL BE TO DRAG SOME DRIER/SLIGHTLY COOLER AIR DOWN ON
NWLYS...SLOWLY/GRADUALLY OVER TIME SUPPRESSING PCPN CHANCES. BY TUE
WE THINK COLUMN IS DRY ENOUGH AND BLAYER STABILIZING ENOUGH TO
CONTINUE W/INHERITED DROP OF POPS FOR NOW....W/OST OF REMAINDER OF
PACKAGE DRY/DRYING AS RIDGE BUILDS OVERHEAD. THIS WL BEGIN ANOTHER
WARMUP...JUST AHEAD OF NEXT SYSTEM INTRO/AND ASSOCIATED POP RE-INTRO
BY DAY 7-8.

HAVE OPTED FOR RADAR MONITOR THRU PRESS TIME W/FAIRLY OBVIOUS SCT
EVENING MENTION NECESSITATED. 12Z SOUNDINGS SHOWED DRIER AIR NOT
QUITE AS DEEP AS YDAY...ABOUT 2K FEET LESS AT BNA...BUT STILL ENOUGH
TO WARRANT EXISTING MENTION OF WIND GUST POTENTIAL IN HWO.

MOS BLEND LOOKS REASONABLE FOR TEMPS...W/PERHAPS LEAN TOWARD MET
BASED MOS IF ANY. TRANSITION OVER TIME TO SLIGHTLY COOLER/DRIER BY
MID WEEK...THEN ANOTHER WARMUP THEREAFTER.

&&

.AVIATION...
SHOWER AND THUNDERSTORM DEVELOPMENT WILL CONTINUE THROUGH MID
AFTERNOON...WITH ACTIVITY BECOMING MORE WIDESPREAD DURING THE LATE
AFTERNOON/EVENING HOURS.  INDICATED ISOLATED POSSIBILITIES AT TAF
SITES WITH MENTION OF CB...THEN WENT WITH TEMPO GROUPS DURING THE
LATE AFTERNOON/EVENING...WHEN BOTH NAM AND GFS INDICATED MORE
COVERAGE.  MORE WIDESPREAD SHOWERS AND STORMS WILL CONTINUE ACROSS
THE NORTHERN PORTION OF TWEB ROUTE 232 AND WESTERN PORTION OF TWEB
ROUTE 236 THROUGH THE AFTERNOON HOURS.  BOTH NAM AND GFS SHOW THINGS
CALMING DOWN BETWEEN APPROXIMATELY 04Z AND 08Z.  AWAY FROM SHOWERS
AND STORMS...EXPECT SCATTERED TO BROKEN CU AND AC...AND IN AREAS
WITH SHOWERS AND STORMS...CEILINGS OF 015 TO 025 FEET EXPECTED
BRIEFLY.  EXCEPT FOR THE POSSIBILITY OF SOME GUSTY WINDS NEAR
STORMS...SOUTHWEST WINDS AROUND 5KTS WILL GRADUALLY TURN WEST
OVERNIGHT...PICKING UP FROM THE NORTHWEST SUNDAY MORNING.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.
&&
Hazardous weather outlook, Jun 2, 3:46 AM CST, 13 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
446 AM CDT SAT JUN 2 2007

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-031000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
446 AM CDT SAT JUN 2 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS ARE EXPECTED TO DEVELOP LATER THIS MORNING
INTO THE EARLY AFTERNOON HOURS AND WILL BECOME MORE WIDESPREAD BY
THIS EVENING. THE BEST CHANCE OF THUNDERSTORMS WILL BE TONIGHT
WITH THE APPROACH OF A COLD FRONT. WIDESPREAD SEVERE WEATHER IS
NOT ANTICIPATED...HOWEVER SOME STORMS MAY APPROACH SEVERE LEVELS.
SOME OF THE STRONGER STORMS MAY PRODUCE SMALL HAIL...LOCALLY
DAMAGING WIND GUSTS AND BRIEF HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THUNDERSTORMS WILL DIMINISH DURING THE DAY SUNDAY. THE GREATEST
CHANCE FOR THUNDERSTORMS WILL BE OVER SOUTHEAST
ILLINOIS...SOUTHWEST INDIANA AND THE PENNYRILE REGION OF WEST KENTUCKY.

WIDELY SCATTERED THUNDERSTORMS ARE POSSIBLE MONDAY AFTERNOON AND
EVENING AND AGAIN ON FRIDAY. AT THIS TIME THE PROBABILITY OF AN
ORGANIZED SEVERE WEATHER EVENT APPEARS TO BE LOW ON BOTH DAYS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

The radar

The Paducah radar (KPAH), 19 km away, was scanning. The volume nearest the first event began at 23:13 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Ballard

When
June 2, 5:15 PM CST to 5:21 PM CST
Where
Ballard County, Slater to 2 mi S of Slater
Measured
56 kt (64 mph) estimated gust
Property damage
$9,000
Reported by
Trained Spotter
Coordinates
37.020, -88.980

A large pole barn was blown down. Two holes were punched into the roof of a house by debris. Trees were down in the area.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kentucky in 2007Every state in 2007This day in weather historyWarnings in Kentucky, June 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 31701.